Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 34, NWS Louisville, KY

April 26, 2016Breckinridge County, Hancock County, Ohio County, Kentucky; Crawford County, Dubois County, Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2016, 6:25 PM CDT for Breckinridge County, Hancock County, Ohio County, Kentucky; Crawford County, Dubois County, Perry County, Indiana. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 6:25 PM CDT (23:25 UTC)
Expired
Apr 26, 2016, 7:30 PM CDT
In force
65 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, IN, Dubois County, IN, Perry County, IN, Breckinridge County, KY, Hancock County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 6:49 PM CDTTSTM WND DMGLewisport, KYSEVERAL TREES DOWN, ONE OF WHICH IS ON TOP OF A TRUCK. NO INJURIES REPORTED. MOST DAMAGE IS IN THE LEWISPORT AREA OF THE COUNTY.
Apr 26, 6:54 PM CDTTSTM WND DMGTell City, INMULTIPLE TREES AND TREE LIMBS DOWN.
Apr 26, 7:03 PM CDTTSTM WND DMG1 E Gatchel, INMULTIPLE TREES DOWN AND POWER OUTAGES ACROSS THE COUNTY. DISPATCH IS VERY BUSY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 3:03 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WUUS53 KLMK 262325
SVRLMK
INC025-037-123-KYC027-091-183-270030-
/O.NEW.KLMK.SV.W.0034.160426T2325Z-160427T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 PM EDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTH CENTRAL INDIANA...
  CENTRAL CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN OHIO COUNTY IN CENTRAL KENTUCKY...
  WESTERN BRECKINRIDGE COUNTY IN CENTRAL KENTUCKY...
  HANCOCK COUNTY IN CENTRAL KENTUCKY...

* UNTIL 830 PM EDT/730 PM CDT/

* AT 723 PM EDT/623 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 6 MILES SOUTHWEST OF JASPER TO CALHOUN...
  MOVING EAST AT 30 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING
  DAMAGING WINDS. 

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TELL CITY...HAWESVILLE...MOUNT PLEASANT...LEWISPORT...CANNELTON...
  CLOVERPORT...LEOPOLD...FORDSVILLE...BIRDSEYE AND TROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3754 8706 3763 8695 3767 8682 3771 8687
      3774 8682 3780 8682 3784 8685 3784 8691
      3790 8692 3789 8699 3790 8699 3802 8680
      3800 8677 3832 8677 3827 8639 3811 8647
      3809 8645 3757 8663 3755 8667 3745 8667
TIME...MOT...LOC 2323Z 275DEG 26KT 3832 8700 3755 8728 

HAIL...1.00IN
WIND...60MPH
 
$$

ZT
3 follow-up statements
417 
WWUS53 KLMK 262336
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
736 PM EDT TUE APR 26 2016

INC025-037-123-KYC027-091-183-270030-
/O.CON.KLMK.SV.W.0034.000000T0000Z-160427T0030Z/
PERRY IN-CRAWFORD IN-DUBOIS IN-OHIO KY-BRECKINRIDGE KY-HANCOCK KY-
736 PM EDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
EDT/730 PM CDT/ FOR PERRY...CENTRAL CRAWFORD...SOUTHEASTERN DUBOIS...
NORTHERN OHIO...WESTERN BRECKINRIDGE AND HANCOCK COUNTIES...

AT 736 PM EDT/636 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF JASPER TO NEAR LIVERMORE...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TELL CITY...HAWESVILLE...MOUNT PLEASANT...LEWISPORT...CANNELTON...
CLOVERPORT...LEOPOLD...FORDSVILLE...BIRDSEYE AND TROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3754 8706 3763 8695 3767 8682 3771 8687
      3774 8682 3780 8682 3784 8685 3784 8691
      3790 8692 3789 8699 3790 8699 3802 8680
      3800 8677 3832 8677 3827 8639 3811 8647
      3809 8645 3757 8663 3755 8667 3745 8667
TIME...MOT...LOC 2336Z 270DEG 26KT 3831 8689 3754 8717 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

ZT
613 
WWUS53 KLMK 270011
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
811 PM EDT TUE APR 26 2016

INC025-037-123-KYC027-091-183-270030-
/O.CON.KLMK.SV.W.0034.000000T0000Z-160427T0030Z/
PERRY IN-CRAWFORD IN-DUBOIS IN-OHIO KY-BRECKINRIDGE KY-HANCOCK KY-
811 PM EDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
EDT/730 PM CDT/ FOR PERRY...CENTRAL CRAWFORD...SOUTHEASTERN DUBOIS...
NORTHERN OHIO...WESTERN BRECKINRIDGE AND HANCOCK COUNTIES...

AT 811 PM EDT/711 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF ENGLISH TO NEAR HARTFORD...
MOVING EAST AT 25 MPH. PERRY COUNTY REPORTED MULTIPLE POWER OUTAGES
AND TREES DOWN ACROSS THE COUNTY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TELL CITY...HAWESVILLE...MOUNT PLEASANT...LEWISPORT...CANNELTON...
CLOVERPORT...LEOPOLD...FORDSVILLE...BIRDSEYE AND TROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3754 8706 3763 8695 3767 8682 3771 8687
      3774 8682 3780 8682 3784 8685 3784 8691
      3790 8692 3789 8699 3790 8699 3802 8680
      3800 8677 3832 8677 3827 8639 3811 8647
      3809 8645 3757 8663 3755 8667 3745 8667
TIME...MOT...LOC 0011Z 281DEG 22KT 3828 8657 3751 8685 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

ZT
112 
WWUS53 KLMK 270023
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 PM EDT TUE APR 26 2016

INC037-270032-
/O.CAN.KLMK.SV.W.0034.000000T0000Z-160427T0030Z/
DUBOIS IN-
823 PM EDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUBOIS COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT/1000
PM CDT/ FOR SOUTH CENTRAL INDIANA...AND CENTRAL KENTUCKY.

LAT...LON 3752 8698 3761 8691 3767 8682 3769 8680
      3775 8676 3779 8676 3783 8675 3788 8677
      3791 8676 3793 8674 3795 8671 3808 8665
      3828 8659 3827 8639 3811 8647 3809 8645
      3757 8663 3755 8667 3745 8667
TIME...MOT...LOC 0022Z 281DEG 22KT 3826 8646 3749 8675 

$$

INC025-123-KYC027-091-183-270030-
/O.CON.KLMK.SV.W.0034.000000T0000Z-160427T0030Z/
PERRY IN-CRAWFORD IN-OHIO KY-BRECKINRIDGE KY-HANCOCK KY-
823 PM EDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
EDT/730 PM CDT/ FOR CENTRAL PERRY...CENTRAL CRAWFORD...NORTHEASTERN
OHIO...WESTERN BRECKINRIDGE AND SOUTHEASTERN HANCOCK COUNTIES...

AT 822 PM EDT/722 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR ENGLISH TO 9 MILES EAST OF HARTFORD...MOVING
EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HAWESVILLE...MOUNT PLEASANT...CANNELTON...CLOVERPORT...LEOPOLD...
FORDSVILLE...ARRINGTON CORNER...SULPHUR...LILLY DALE AND ORIOLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3752 8698 3761 8691 3767 8682 3769 8680
      3775 8676 3779 8676 3783 8675 3788 8677
      3791 8676 3793 8674 3795 8671 3808 8665
      3828 8659 3827 8639 3811 8647 3809 8645
      3757 8663 3755 8667 3745 8667
TIME...MOT...LOC 0022Z 281DEG 22KT 3826 8646 3749 8675 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:08 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 26, 6:08 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
708 PM EDT TUE APR 26 2016

...Forecast Update...
Issued at 655 PM EDT Tue Apr 26 2016

Severe Thunderstorm Watch #111 has been issued through 2 am EDT/1 am
CDT to the east of Watch #110. The WCN and updated forecast have
been sent. This puts our entire forecast area in a Watch through 11
pm EDT for our northern and western counties, and through 2 am EDT
for our eastern and southern counties.

Radar had showed what appeared to be a little less organization to
the QLCS's convective cold pool to our west. However, new cells
developing ahead of the cold pool have merged with the line,
effectively reinvigorating the QLCS. With an MCV over far southeast
IL moving east, and with surface-based lifted indices around -6 or
-7, mixed-layer CAPE near 2000 J/kg, and with downward CAPE (DCAPE)
of 1000-1200 J/kg ahead of the line over central KY, there is still
a favorable environment present for severe wind gusts the QLCS's
leading line, despite only modest shear. The strongest winds overall
should occur over southern IN and north-central KY for the next 1-2
hrs. The line will then continue into the rest of central KY a
little later this evening, and we will assess the integrity of the
line at that time.

Issued at 420 PM EDT Tue Apr 26 2016

Severe Thunderstorm Watch #110 has been issued for areas along and
west of I-65 until 11 PM EDT/10 PM CDT. We've destabilized to the
tune of ML CAPE values between 2000-3000 J/KG ahead of an
approaching MCS now over southern IL and SE MO. This feature has a
nice cold pool and has been warned on since this morning, and will
continue to head into a favorable environment into the evening
hours. Scattered showers ans storms out ahead of the MCS also have a
pulse severe threat with marginally severe hail and isolated
damaging winds possible, along with heavy rainfall and CG lightning.
Main threat with the MCS itself will be damaging winds.

.SHORT TERM (Now through Thursday Night)...
Issued at 322 PM EDT Tue Apr 26 2016

...Strong to Severe Storms Possible This Evening...

Widely scattered showers have popped mainly along and north of I-64
at this hour, although a few isolated showers are also present
across central KY. H7 cap is eroding and with temps in the low 80s
combined with dew points pooling in the low to mid 60s, we're seeing
ML CAPE values around 2000 J/KG. Showers and storms will initially
lack organization, however as we move into the late afternoon and
evening hours we'll see more coverage and organization ahead of a
frontal boundary sagging south toward the Ohio River, and with a
cold pool driven MCS currently near St. Louis. Overall, deep shear
values will only top out in the marginal 25 to 30 knot range through
early evening, so think we'll see pulse storm modes and a few
multicell clusters capable of hail and gusty winds. As we move to
around sunset, expect the MCS to arrive in our NW CWA and push ESE
through the Midnight hour. Gusty winds, with a few instances of
damaging winds will be the main concern, along with CG lightning and
heavy rainfall.

Expect convective complex to push south and east of the CWA past the
Midnight hour with a relatively quiet remainder of the overnight.
Think the synoptic frontal boundary will actually stay up over
southern IN, where some isolated showers/storm chances will linger.
A secondary area of concern for elevated showers and storms in the
pre-dawn hours will be wherever the cold pool induced boundary ends
up. As we move through the day on Wednesday, expect coverage of
showers and storms to increase as isentropic ascent over the
boundaries increases in response to negative tilt trough
approaching. Eventually, the warm sector should get established over
our region and the big question will be how much we destabilize for
when main forcing arrives with the ejecting shortwave. Overall,
think destabilization will be the limiting factor in what would
otherwise be favorable for some organized stronger storms. Like the
conditional Marginal Risk and we will be able to get a better handle
on things once the warm sector progress becomes apparent. Will
continue to mention the threat for a few stronger storms in the HWO,
but overall think best show should be west and north of the CWA
Wednesday evening.

Widespread showers and storms push out Wednesday night, however we
will have to deal with potential for more scattered showers and
storms on Thursday before cool front finally slides through.

Upper ridging begins to build in by Thursday night, starting a brief
dry spell to end the work week.

.LONG TERM (Friday through Wednesday)...
Issued at 244 PM EDT Tue Apr 26 2016

The main forecast concern in the long term is shower/storm chances
starting this weekend and continuing into the first part of next
week.

The upper level pattern on Friday is expected to feature a flat
ridge over the lower Ohio Valley while an anomalous trough remains
over the southwest US. Surface high pressure centered north of the
area will provide a dry, less humid and seasonable day. Look
for highs to top out in the 70s with east/northeast winds.

The next system will begin to approach the area on Saturday as
another PV anomaly comes out of the central Plains. Saturday
morning is likely to start off dry as we'll be north of the warm
front, with mostly cloudy skies and light east winds. As the warm
front lifts north through the area during the day, scattered showers
and thunderstorms are possible, but this may hold off until the mid
afternoon or evening hours.

Sunday's storm threat is looking more interesting as the
deterministic and ensemble guidance shows a surface low tracking
through the mid-Mississippi Valley during the day. With the area
well into the warm sector characterized by dewpoints in the mid 60s
and the upper level trough passing through, there's the chance of
stronger storms. Timing specific impulses and the quality of the
thermodynamic environment is still in question, so there remains
some uncertainty. A model consensus continues to show high POPs in
the 60 to 80 percent range for Sunday.

The unsettled weather may continue Monday and Monday night as the
upper wave remains nearby. Beyond that, some suggestions that we'll
see a period of upper level ridging which may bring some drier and
seasonable weather to the area. Will lean toward a model consensus
for those latter time frames.

&&

.AVIATION (18Z TAF Update)...
Updated at 133 PM EDT Tue Apr 26 2016

VFR conditions with a steady SW surface wind will persist through
the remainder of the afternoon outside of any convective activity.
Do expect that scattered showers and t-storms could fire by late
afternoon just ahead of a frontal boundary slowly sagging toward the
Ohio River. Will mention VCTS at SDF/LEX by 5 to 7 PM.

Main concern will be with convective complex over central MO, and
its arrival around just after sunset. With unstable atmosphere ahead
of it and already well established cold pool, have high confidence
in it surviving into our region. Have best estimate of timing of
TSRA at SDF between 8 and 11 PM EDT where low MVFR or IFR
visibilities would be accompanied by gusty W winds between 35 and 40
mph. Same timing and conditions apply to BWG. Have best LEX timing
between 10 PM and 1 AM EDT where slightly less impactful weather is
expected.

Thereafter, expect variable winds and ceilings near the VFR/MVFR
threshold through the rest of the overnight. As synoptic winds
recover, look for a return to SW winds toward dawn, with chances for
showers and a few storms increasing through the morning as the front
hangs in the area.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........BJS/TWF
Short Term.....BJS
Long Term......ZT
Aviation.......BJS
Hazardous weather outlook, Apr 26, 6:15 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT TUE APR 26 2016

INZ076>079-083-084-089>092-KYZ023>032-061-272315-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-BUTLER-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
MORGANTOWN
715 PM EDT TUE APR 26 2016 /615 PM CDT TUE APR 26 2016/

...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTHERN INDIANA AND
NORTH CENTRAL KENTUCKY THIS EVENING. A FEW STORMS MAY PRODUCE
DAMAGING WIND GUSTS AROUND 60 MPH AND HAIL THE SIZE OF QUARTERS.
BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING ARE ALSO
LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
THURSDAY MORNING. SOME OF THESE STORMS MAY ALSO BE STRONG TO
SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL BEING THE
PRIMARY SEVERE WEATHER THREATS.

A LOOK AHEAD SHOWS ANOTHER CHANCE FOR THUNDERSTORMS BY LATE
SATURDAY THROUGH MONDAY AS ANOTHER STRONG WEATHER SYSTEM MOVES
THROUGH THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS
OR HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

KYZ033>043-045>049-053>057-062>067-070>078-081-082-272315-
HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER-JESSAMINE-CLARK-
LARUE-MARION-BOYLE-GARRARD-MADISON-EDMONSON-HART-GREEN-TAYLOR-CASEY-
LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-
RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...BROWNSVILLE...HORSE CAVE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
715 PM EDT TUE APR 26 2016 /615 PM CDT TUE APR 26 2016/

...SEVERE THUNDERSTORM WATCH 111 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL AND EAST
CENTRAL KENTUCKY LATER THIS EVENING. A FEW STORMS MAY PRODUCE
STRONG TO SEVERE WIND GUSTS AROUND 60 MPH AND HAIL UP TO THE SIZE
OF QUARTERS. BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND
LIGHTNING ARE ALSO LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
THURSDAY MORNING. SOME OF THESE STORMS MAY ALSO BE STRONG TO
SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL BEING THE
PRIMARY SEVERE WEATHER THREATS.

A LOOK AHEAD SHOWS ANOTHER CHANCE FOR THUNDERSTORMS BY LATE
SATURDAY THROUGH MONDAY AS ANOTHER STRONG WEATHER SYSTEM MOVES
THROUGH THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS
OR HAIL TO THE NATIONAL WEATHER SERVICE THIS EVENING.

BJS/ZT/TWF

In the hours before

Local storm report, Apr 26, 5:10 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM EDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             1 ENE LOCKPORT          38.44N 84.96W
04/26/2016  E1.00 INCH       HENRY              KY   PUBLIC

            FACEBOOK REPORT OF NICKLE TO QUARTER SIZE
            HAIL FROM 5:00 TO 5:15 PM.

&&

KDW
Local storm report, Apr 26, 5:14 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 PM EDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             2 ESE BLOCHER           38.71N 85.61W
04/26/2016  E1.00 INCH       JEFFERSON          IN   TRAINED SPOTTER

            HWY 56 ON THE SCOTT AND JEFFERSON COUNTY
            LINE REPORTS OF HALF AN INCH TO QUARTER SIZE
            HAIL.

&&

KDW
Special weather statement, Apr 26, 5:40 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT TUE APR 26 2016

KYZ030-034>037-039>043-048-049-262330-
BOURBON-FRANKLIN-WOODFORD-SCOTT-JEFFERSON-HARRISON-SHELBY-FAYETTE-
NICHOLAS-CLARK-ANDERSON-JESSAMINE-
640 PM EDT TUE APR 26 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
JEFFERSON...FAYETTE...NICHOLAS...SOUTHERN HARRISON...FRANKLIN...
BOURBON...NORTH CENTRAL JESSAMINE...SHELBY...NORTHWESTERN CLARK...
SCOTT...WOODFORD AND NORTHEASTERN ANDERSON COUNTIES...

AT 640 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SHELBYVILLE TO NEAR PARIS...AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...GEORGETOWN...FRANKFORT...JEFFERSONTOWN...WINCHESTER...
SHELBYVILLE...LAWRENCEBURG...VERSAILLES...PARIS AND CYNTHIANA.

LAT...LON 3818 8399 3813 8407 3811 8408 3807 8405
      3797 8418 3796 8480 3797 8480 3797 8482
      3817 8505 3809 8526 3821 8554 3831 8507
      3838 8438 3837 8390 3835 8390 3836 8387
      3833 8386 3834 8384 3832 8383
TIME...MOT...LOC 2240Z 258DEG 18KT 3823 8522 3818 8427

AMS
Local storm report, Apr 26, 5:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             2 SE SHELBYVILLE        38.19N 85.21W
04/26/2016  E1.00 INCH       SHELBY             KY   AMATEUR RADIO

            MOSTLY NICKEL SIZED, BUT SEVERAL FLAT
            QUARTER SIZED. SHORT DURATION.

&&

KDW
Special weather statement, Apr 26, 5:47 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 PM EDT TUE APR 26 2016

KYZ034-038>040-045>048-056-262330-
WASHINGTON-MERCER-WOODFORD-SHELBY-SPENCER-NELSON-GARRARD-ANDERSON-
JESSAMINE-
647 PM EDT TUE APR 26 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
GARRARD...NORTHERN WASHINGTON...SOUTHEASTERN SPENCER...NORTHEASTERN
NELSON...NORTHWESTERN JESSAMINE...SOUTHEASTERN SHELBY...SOUTHERN
WOODFORD...MERCER AND ANDERSON COUNTIES...

AT 647 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF LAWRENCEBURG TO NEAR BARDSTOWN...
AND MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NICHOLASVILLE...BARDSTOWN...LAWRENCEBURG...HARRODSBURG...TAYLORSVILLE...
BALLARD...WILMORE...BURGIN...BLOOMFIELD AND WILLISBURG.

LAT...LON 3771 8473 3780 8554 3809 8528 3818 8507
      3814 8502 3813 8502 3813 8500 3796 8479
      3796 8452 3795 8449
TIME...MOT...LOC 2247Z 246DEG 23KT 3794 8502 3785 8537

AMS
Special weather statement, Apr 26, 5:58 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 PM EDT TUE APR 26 2016

INZ076-077-083-084-089-KYZ023>027-270100-
WASHINGTON-ORANGE-CRAWFORD-DUBOIS-PERRY-OHIO-MEADE-HANCOCK-GRAYSON-
BRECKINRIDGE-
658 PM EDT TUE APR 26 2016

...A LINE OF STRONG TO SEVERE STORMS MOVING INTO SOUTHWEST
INDIANA AND CENTRAL KENTUCKY...

AT 657 PM EDT/557 PM CDT/...A CLUSTER OF STRONG TO SEVERE
THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
PETERSBURG TO NEAR CORYDON...AND MOVING EAST AT 35 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. THESE STORMS ARE LIKELY TO CONTINUE INTO PORTIONS OF THE AREA
OVER THE NEXT 1 TO 3 HOURS.

LOCATIONS LIKELY TO BE IMPACTED INCLUDE... JASPER...TELL
CITY...PAOLI...HARDINSBURG...HAWESVILLE...ENGLISH...CAREFREE
TOWN...MOUNT PLEASANT...HUNTINGBURG AND FERDINAND.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3763 8695 3767 8682 3771 8687 3780 8682
      3784 8691 3790 8692 3789 8699 3790 8699
      3800 8677 3806 8677 3821 8679 3820 8707
      3851 8707 3853 8668 3869 8668 3869 8631
      3873 8631 3873 8621 3736 8649 3752 8707
TIME...MOT...LOC 2257Z 288DEG 30KT 3859 8733 3776 8762

ZT

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:12 PM CDTSevere Thunderstorm WarningLMKHenry33 min
Apr 26, 5:04 PM CDTSevere Thunderstorm WarningLMKTrimble41 min
Apr 26, 5:18 PM CDTSevere Thunderstorm WarningLMKAnderson, Nelson, Shelby, Spencer27 min
Apr 26, 5:27 PM CDTSevere Thunderstorm WarningLMKTrimble19 min
Apr 26, 5:40 PM CDTSpecial Weather StatementLMKBourbon, Fayette, Franklin, Nicholas, Scott, Shelby and 1 more50 min
Apr 26, 5:47 PM CDTSpecial Weather StatementLMKAnderson, Jessamine, Mercer, Nelson, Spencer43 min
Apr 26, 5:58 PM CDTSpecial Weather StatementLMKBreckinridge, Hancock, Ohio2 hr
Apr 26, 6:30 PM CDTSevere Thunderstorm WarningLMKMercer, Woodford30 min
Apr 26, 2:29 PM CDTSpecial Weather StatementLMKCrawford31 min
Apr 26, 3:23 PM CDTSpecial Weather StatementLMKFloyd37 min
Apr 26, 4:32 PM CDTSpecial Weather StatementLMKScott43 min
Apr 26, 6:07 PM CDTSevere Thunderstorm WarningLMKDubois53 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.